Alert archive / Indiana / Wind Advisories in 2009

Wind Advisory 7, NWS Indianapolis, IN

April 27, 200924 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Apr 27, 2009, 3:20 AM EDT for 24 counties in Indiana. It took effect at Apr 27, 2009, 8:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 3:20 AM EDT (07:20 UTC)
In effect from
Apr 27, 2009, 8:00 AM EDT
Expired
Apr 27, 2009, 2:45 PM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN
All 24 counties

Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hendricks County, IN, Howard County, IN, Knox County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 43 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2458 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 270720
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 AM EDT MON APR 27 2009

...GUSTY SOUTHWEST WINDS TO 45 MPH POSSIBLE TODAY...


INZ021-028>031-035>040-043>047-051>054-060-061-067-068-271530-
/O.NEW.KIND.WI.Y.0007.090427T1200Z-090427T2000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-VIGO-CLAY-OWEN-MORGAN-SULLIVAN-GREENE-KNOX-DAVIESS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...INDIANAPOLIS...TERRE HAUTE...
VINCENNES
320 AM EDT MON APR 27 2009

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT
THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE THIS MORNING AND PERSIST INTO THIS
AFTERNOON. OCCASIONAL WIND GUSTS TO 45 MPH WILL BE POSSIBLE IN THE
ADVISORY AREA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR HIGHER ARE POSSIBLE.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS73 KIND 271504
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1104 AM EDT MON APR 27 2009

...GUSTY SOUTHWEST WINDS TO 45 MPH TODAY...

INZ021-028>031-035>040-043>047-051>054-060-061-067-068-272000-
/O.CON.KIND.WI.Y.0007.000000T0000Z-090427T2000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-VIGO-CLAY-OWEN-MORGAN-SULLIVAN-GREENE-KNOX-DAVIESS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...INDIANAPOLIS...TERRE HAUTE...
VINCENNES
1104 AM EDT MON APR 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WITH WIND GUSTS AROUND 45
MPH WILL PERSIST INTO THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR HIGHER ARE
POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KIND 271845
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
245 PM EDT MON APR 27 2009

INZ021-028>031-035>040-043>047-051>054-060-061-067-068-271945-
/O.CAN.KIND.WI.Y.0007.000000T0000Z-090427T2000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-VIGO-CLAY-OWEN-MORGAN-SULLIVAN-GREENE-KNOX-DAVIESS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...INDIANAPOLIS...TERRE HAUTE...
VINCENNES
245 PM EDT MON APR 27 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WIND ADVISORY. 

WIND GUSTS HAVE FALLEN BELOW 45 MPH ACROSS CENTRAL INDIANA. WIND
GUSTS OF 25-35 MPH WILL CONTINUE THROUGH THE AFTERNOON AND EVENING
HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Apr 27, 2:45 AM EDT, 35 minutes earlier.

Area forecast discussion, Apr 27, 2:45 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
245 AM EDT MON APR 27 2009

.DISCUSSION...

FOCUS ON THE FCST IS ON WINDS/TEMPS AND PRECIP CHCS TODAY AND MAINLY
PRECIP CHCS THEREAFTER THROUGH WEDS.

ONLY MINOR DIFFERENCES NOTED WITH MOS GUIDANCE FOR TEMPS/PRECIP
TODAY AND TONIGHT. CURRENT TEMP/PRECIP FCST REMAINS WITHIN THE
ENVELOPE OF BOTH THE GFS/NAM THROUGH THE FIRST 48 HRS. ALL IN ALL
EXPECT TO MAKE ONLY MINOR CHANGES TO THE FCST THROUGH WEDS WITH NO
CHANGE THEREAFTER.

6Z SFC MAP SHOWED A 1005MB LOW ACROSS NW WI WITH A SECONDARY LOW
ACROSS THE OK PANHANDLE. A SLOW MOVING COLD FRONT WAS LOCATED ACROSS
CENTRAL IA INTO KS. WATER VAPOR SAT LOOP SHOWS ONE UPPER WAVE
LIFTING INTO THE DAKOTAS WITH ANOTHER NOW MOVING INTO KS. THE
STRONGEST WAVE APPEARED TO BE LOCATED ACROSS UT/CO.

TODAY...DRY AIR ALONG THE WESTERN PERIPHERY OF STRONG SFC/UPPER HIGH
PRESSURE ACROSS THE EASTERN U.S. WILL CONTINUE TO KEEP SFC DEWPOINTS
IN THE LOW TO MID 50S WHICH ALONG WITH POOR MID LVL LAPSE RATES
SHOULD KEEP STRONGER INSTABILITY WEST OF THE AREA. BOTH GFS/NAM SHOW
SOME DYNAMIC LIFT AHEAD OF THE UPPER TROUGH THIS AFTERNOON. CURRENT
FCST FOR HIGHER PRECIP CHCS NEAR IL LATE THIS AFTERNOON APPEAR
REASONABLE AND WILL KEEP AS IS. CURRENT DAYTIME MAX TEMPS ALSO AGREE
WELL WITH LATEST MOS TEMPS. MAIN ISSUE TODAY MAY BE WINDS WHICH
COULD GUST TO 45 MPH FOR A BRIEF TIME THIS MORNING INTO EARLY
AFTERNOON AS THE LLJ TRACKS ACROSS PARTS OF THE REGION. I WILL ISSUE
A WIND ADVISORY FOR THE NW HALF OF THE CWA DUE TO THE POTENTIAL FOR
GUSTS TO AROUND 45 MPH MAINLY NW OF IND TODAY.

TONIGHT...SUPPORT FOR PRECIP WILL INCREASE ALOFT AS THE RIGHT
ENTRANCE REGION OF THE UPPER JET MOVES ACROSS THE AREA. SCATTERED
SHOWER AND THUNDERSTORM ACTIVITY WILL OCCUR WITHIN THE 850MB THETAE
RIDGE AND LIKELY PRECIP CHCS LOOK GOOD ESPECIALLY AFTER 06Z. SVR
THREAT APPEARS MINIMAL DUE TO LIMITED CAPE DESPITE INCREASING DEEP
LAYER SHEAR.

TUES...SCATTERED SHOWERS AND TSRA SHOULD PERSIST THROUGH MIDDAY
BEFORE DECREASING IN COVERAGE AS THE UPPER TROUGH WEAKENS AND PULLS
AWAY FROM THE REGION. MOS TEMPS ARE SIMILAR AND WILL USE A BLEND.

WEDS AND BEYOND...QUIET CONDS SHOULD OCCUR WEDS BEFORE ANOTHER
SYSTEM IMPACTS THE AREA THU-FRI. IF THE GFS IS CORRECT WE COULD SEE
SOME SVR POTENTIAL BY FRI AS A STRONG WAVE AND COLD FRONT MOVE
ACROSS THE REGION.

&&

.AVIATION DISCUSSION...FOR THE 06Z TAFS
MAIN PROBLEM FOR AVIATION WILL BE WINDS BECOMING GUSTY AFTER SUNRISE
THEN THUNDERSTORMS LATE IN THE FORECAST PERIOD. TAFS WILL START OUT
WITH LOW PRESSURE OVER MN. A STATIONARY FRONT EXTENDS EAST OF THE
LOW INTO THE GREAT LAKES WITH A COLD FRONT EXTENDING TO THE SOUTH.
THE TIGHT PRESSURE GRADIENT ALONG WITH DAYTIME HEATING WILL CAUSE
STRONG WINDS TO MIX DOWN. WIND GUSTS TO 35 KTS ARE POSSIBLE AFTER
15Z. THE LOW WILL MOVE TO THE NE ON MONDAY. AT 00Z THE COLD FRONT
WILL EXTEND THROUGH NORTHERN IL INTO CENTRAL MO. MOISTURE WILL
QUICKLY INCREASE AS THE FRONT MOVES CLOSER TO INDIANA. SCATTERED
THUNDERSTORMS WILL MOVE INTO THE LAF AREA AFTER 20Z THEN INTO THE
REST OF THE TAFS FROM 00Z-04Z. THE PRECIPITATION COVERAGE WILL
INCREASE AFTER 01Z IN LAF AND AFTER 05Z IN REST OF TAFS. CONDITIONS
WILL DECREASE TO MVFR IN SHOWERS AND THUNDERSTORMS. THE CONDITIONS
FOR SEVERE THUNDERSTORMS ARE LIMITED BUT STRONG THUNDERSTORMS ARE
POSSIBLE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY NW HALF TODAY.

&&

AVIATION...SH
PUBLIC...CO
Hazardous weather outlook, Apr 26, 8:19 PM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
819 PM EDT SUN APR 26 2009

INZ021-028>031-035>049-053>057-061>065-068>072-280030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
819 PM EDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY MONDAY NIGHT INTO TUESDAY
AS A COLD FRONT MOVES ACROSS THE AREA. AT THIS TIME...ORGANIZED
SEVERE WEATHER IS NOT ANTICIPATED HOWEVER A FEW STRONG STORMS WITH
GUSTY WINDS AND SMALL HAIL COULD BE POSSIBLE MAINLY LATE MONDAY NIGHT.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS NEXT THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-052-060-067-280030-
VIGO-CLAY-SULLIVAN-KNOX-
819 PM EDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

LOWLAND FLOODING ALONG THE WABASH RIVER WILL CONTINUE INTO NEXT
WEEK. PLEASE SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY MONDAY NIGHT INTO TUESDAY
AS A COLD FRONT MOVES ACROSS THE AREA. AT THIS TIME...ORGANIZED
SEVERE WEATHER IS NOT ANTICIPATED HOWEVER A FEW STRONG STORMS WITH
GUSTY WINDS AND SMALL HAIL COULD BE POSSIBLE MAINLY LATE MONDAY NIGHT.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS NEXT THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

LJ

Nearby

Wind Advisories in Indiana, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.